Heavy Rain, Baxter
- When
- August 5, 6:33 PM CST to 7:33 PM CST
- Where
- Baxter County, 3 mi NNE of Mountain Home
- Reported by
- Trained Spotter
- Coordinates
- 36.370, -92.359
Rainfall measured 2.70 inches in one hour.
A stalled front in the state and an area of low pressure aloft moving into Arkansas from the northwest triggered a few severe storms on the evening of the 5th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A stalled front in the state and an area of low pressure aloft moving into Arkansas from the northwest triggered a few severe storms on the evening of the 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 4:59 PM CST, 1 hour 34 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 559 PM CDT MON AUG 5 2013 .DISCUSSION... UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW... && .AVIATION... SHRA/TSRA WILL BE POSSIBLE AT CENTRAL AND SRN SITES OVER THE NEXT FEW HRS BEFORE OVERALL COVERAGE DECREASES. LATER TONIGHT...CONVECTION ACROSS MO WILL DROP SE INTO PORTIONS OF NRN AR...SO HAVE MENTIONED VCTS AT NRN SITES AS A RESULT. SOME PATCHY FOG WILL BE POSSIBLE OVERNIGHT DUE TO THE RECENT RAINFALL AT SOME SITES. PRECIP CHANCES WILL BE LIMITED TO THE NRN SECTIONS OF THE STATE FOR MUCH OF TUE AFTERNOON. && .PREV DISCUSSION... /ISSUED 239 PM CDT MON AUG 5 2013/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT 19Z SURFACE ANALYSIS INDICATES A NEARLY STATIONARY BOUNDARY...CONVECTIVELY REINFORCED...ACROSS CENTRAL SECTIONS OF THE FORECAST AREA. OBJECTIVE INSTABILITY FIELDS INDICATE 100MB MIXED LAYER CAPE VALUES OF OVER 4000 J/KG ACROSS AREAS ALONG AND TO THE SOUTH OF THIS BOUNDARY. ALSO...MOISTURE CONTENT OF LOCAL AIR MASS IS QUITE HIGH...AS INDICATED BY OBSERVED PRECIPITABLE WATER VALUES...WHICH ARE CLOSE TO THE TOP 99TH PERCENTILE OF CLIMATOLOGICAL VALUES. CONVECTIVE DEVELOPMENT WOULD BE EXPLOSIVE IN NATURE...HOWEVER OVERALL COVERAGE MAY BE LIMITED ...AS FORCING IS VERY WEAK...AND SMALL SCALE IN NATURE. CONDITIONS AGAIN APPEAR FAVORABLE FOR THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX TO DEVELOP OVERNIGHT OVER PORTIONS OF THE CENTRAL PLAINS. THIS ACTIVITY WOULD BE BEST ABLE TO AFFECT EXTREME NORTHERN AREAS LATE TONIGHT. WARM TEMPERATURES...AND A VERY MOIST BOUNDARY LAYER WILL CONTRIBUTE TO NEAR EXCESSIVE HEAT STRESS CONDITIONS ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE FORECAST AREA...DURING THE AFTERNOON HOURS OF TUESDAY AND WEDNESDAY. CONVECTIVE DEBRIS...AND ANY MORNING PRECIPITATION...WILL AFFECT LOCAL AFTERNOON HEAT STRESS CONDITIONS. LONG TERM...FRIDAY THROUGH MONDAY OVERALL PATTERN WILL REMAIN UNCHANGED...WITH A PERSISTENT NORTHWEST WIND FLOW ALOFT. A FRONT WILL BE NEARLY PARALLEL TO THE FLOW CLOSE TO THE ARKANSAS AND MISSOURI BORDER...AND WILL BE STALLED. SYSTEMS FROM THE PLAINS WILL INTERACT WITH THE FRONT...AND THIS WILL RESULT IN SEVERAL CLUSTERS OF SHOWERS AND THUNDERSTORMS. PRECIPITATION CHANCES WILL BE HIGHEST NEAR THE FRONT ACROSS NORTHERN/EASTERN COUNTIES. RAIN WILL BE MORE SPOTTY IN THE SOUTH/WEST. AS FAR AS TEMPERATURES...THEY WILL BE PRETTY CLOSE TO NORMAL... AND PERHAPS A LITTLE BELOW NORMAL IN THE NORTH/EAST WHERE MOST PRECIPITATION IS EXPECTED. READINGS MAY AVERAGE A LITTLE ABOVE NORMAL IN THE SOUTH/WEST WHERE DRY WEATHER PREVAILS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 71 91 72 95 / 40 50 20 20 CAMDEN AR 74 98 74 100 / 10 20 0 10 HARRISON AR 71 92 71 92 / 30 40 10 20 HOT SPRINGS AR 75 97 75 98 / 20 20 0 10 LITTLE ROCK AR 75 96 76 98 / 20 30 10 10 MONTICELLO AR 76 97 76 99 / 20 30 10 10 MOUNT IDA AR 74 98 71 98 / 10 20 0 10 MOUNTAIN HOME AR 71 91 70 93 / 40 50 20 20 NEWPORT AR 71 90 74 95 / 40 50 20 20 PINE BLUFF AR 74 96 74 98 / 20 30 0 10 RUSSELLVILLE AR 71 96 72 97 / 20 30 10 20 SEARCY AR 71 94 73 97 / 30 40 10 10 STUTTGART AR 75 95 75 98 / 30 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE- CLEBURNE-FULTON-INDEPENDENCE-IZARD-JOHNSON-MARION-NEWTON-POPE- SEARCY-SHARP-STONE-VAN BUREN. && AVIATION...62
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1202 PM CDT MON AUG 5 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1202 PM CDT MON AUG 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS MUCH OF THE STATE. THE MOISTURE CONTENT OF THE ATMOSPHERE IS ABNORMALLY HIGH ACROSS THE STATE...AND THUNDERSTORMS WILL BE EFFICIENT RAINFALL PRODUCERS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT FORM. ALSO...THROUGH THE EARLY EVENING...THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS UP TO 50 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE LATE TONIGHT ACROSS AREAS ALONG THE MISSOURI BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY VERY WARM AND HUMID CONDITIONS WILL PREVAIL ACROSS MUCH OF THE AREA TUESDAY AND WEDNESDAY AFTERNOON. AFTERNOON HEAT INDEX VALUES WILL APPROACH 105...ACROSS AREAS ALONG AND SOUTH OF INTERSTATE 40. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 231 PM CDT MON AUG 5 2013 ARZ004-013-052000- MARION AR-SEARCY AR- 231 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEARCY AND SOUTHERN MARION COUNTIES UNTIL 300 PM CDT... AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF SAINT JOE...OR 10 MILES SOUTHWEST OF YELLVILLE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ZACK... SAINT JOE... MAUMEE... EVENING STAR... DUFF... PINDALL... MULL... MORNING STAR... MAUMEE CROSSING... LONE PINE... HARRIET... GILBERT... COZAHOME... BUFFALO RIVER STATE PARK... BRUNO... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3610 9243 3588 9252 3604 9289 3617 9282 TIME...MOT...LOC 1931Z 289DEG 15KT 3610 9276 224
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 327 PM CDT MON AUG 5 2013 ARZ039-043-044-052045- PERRY AR-PULASKI AR-SALINE AR- 327 PM CDT MON AUG 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SALINE...NORTHWESTERN PULASKI AND EASTERN PERRY COUNTIES UNTIL 345 PM CDT... AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LITTLE ITALY...OR 7 MILES WEST OF LAKE MAUMELLE...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... LAKE MAUMELLE... LITTLE ITALY... WYE MTN... WYE... FOURCHE... BIGELOW... ANTIOCH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3501 9262 3485 9249 3481 9274 3495 9279 TIME...MOT...LOC 2027Z 254DEG 3KT 3491 9267 62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
441 PM CDT MON AUG 5 2013
ARZ045-046-052210-
LONOKE AR-PRAIRIE AR-
441 PM CDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PRAIRIE AND NORTHERN
LONOKE COUNTIES UNTIL 515 PM CDT...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PARNELL TO 6
MILES NORTH OF LONOKE TO NEAR SISEMORE...AND MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
LONOKE... CABOT... WARD...
SYLVANIA... SISEMORE... PRAIRIE CENTER...
PARNELL... OLD AUSTIN... MCCREANOR...
GREYSTONE... CARLISLE... BARRETTSVILLE...
AUSTIN... WOODLAWN... SCREETON...
FURLOW... BUTLERVILLE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 169 AND 191.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3469 9157 3474 9193 3486 9205 3496 9208
3501 9207 3502 9209 3505 9197 3505 9194
3482 9160
TIME...MOT...LOC 2141Z 282DEG 14KT 3492 9201 3487 9187
3480 9182
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
632 PM CDT MON AUG 5 2013
ARZ068-069-060020-
BRADLEY AR-DREW AR-
632 PM CDT MON AUG 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DREW AND EASTERN
BRADLEY COUNTIES UNTIL 715 PM CDT...
AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF FOUNTAIN HILL...OR 14 MILES NORTH
OF NORTH CROSSETT...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
JOHNSVILLE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3334 9211 3345 9205 3340 9181 3340 9180
3339 9181 3339 9197 3335 9196 3334 9198
3331 9197 3328 9201 3328 9203
TIME...MOT...LOC 2333Z 214DEG 3KT 3337 9199
62The Springfield radar (KSGF), 134 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
5 thunderstorm wind, 2 hail, 1 heavy rain. Local standard time, as filed.
Rainfall measured 2.70 inches in one hour.
Some trees were blown down.
A tree fell onto a car, trapping the people inside. They were extricated and found to have no injuries.
Trees were blown down. One of the trees fell on a house.
Trees were blown down along Arkansas 5.
Trees were blown down along Arkansas 66.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458584, 458578, 458579, 458583, 458585, 458580, 458581, 458582.